Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


The Gauss map of a genus three theta divisor

Authors: Clint McCrory, Theodore Shifrin and Robert Varley
Journal: Trans. Amer. Math. Soc. 331 (1992), 727-750
MSC: Primary 14H42; Secondary 14H40, 14K25
MathSciNet review: 1070351
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A smooth complex curve is determined by the Gauss map of the theta divisor of the Jacobian variety of the curve. The Gauss map is invariant with respect to the $ (- 1)$-map of the Jacobian. We show that for a generic genus three curve the Gauss map is locally $ {\mathbf{Z}}/2$-stable. One method of proof is to analyze the first-order $ {\mathbf{Z}}/2$-deformations of the Gauss map of a hyperelliptic theta divisor.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14H42, 14H40, 14K25

Retrieve articles in all journals with MSC: 14H42, 14H40, 14K25

Additional Information

PII: S 0002-9947(1992)1070351-9
Keywords: Theta divisor, Jacobian variety, Gauss map, stable map germ, infinitesimal deformation, Kodaira-Spencer map
Article copyright: © Copyright 1992 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia